Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 298, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 12, 2004, 3:44 PM CDT for Benton County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 3:44 PM CDT (20:44 UTC)
- Expired
- Sep 12, 2004, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 122044
SVRBNA
TNC005-122145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT SUN SEP 12 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND SOUTHERN BENTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF CAMDEN AND HOLLADAY
* UNTIL 445 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVEREAL SEVERE THUNDERSTORMS. ONE STORM WAS LOCATED JUST WEST OF
CAMDEN AND THE OTHER WAS LOCATED NEAR HOLLADAY. THE STORMS WERE
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMDEN AND HOLLADAY THROUGH 430 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO SHELTER
...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3587 8819 3589 8802 3607 8798 3619 8801
3612 8818
$$
DRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 12, 1:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN SEP 12 2004 .DISCUSSION... SCATTERED CONVECTION ON-GOING IN MIDDLE TENNESSEE FROM CENTERVILLE TO NASHVILLE AND ALONG THE KY/TN BORDER NORTHWEST OF NASHVILLE. CLOSE SURFACE ANALYSIS SHOWS A WEAK INVERTED TROF EXTENDING FROM LOUISIANA AND GULF AREA NORTHWARD THROUGH WESTERN MISSISSIPPI...WEST TENNESSEE ALONG TENNESSEE RIVER...WESTERN KENTUCKY INTO CENTRAL INDIANA. THIS FEATURE IN ASSOCIATION WITH UPPER TROF HUNG UP ALONG LOWER MISSISSIPPI RIVER VALLEY. MODELS CLOSE LOW OFF OVER WEST TN TONIGHT AND THEN WORK IT SLOWLY NORTHEAST NEXT COUPLE OF DAYS. MOS GUIDANCE NOT HANDLING POPS VERY WELL. WILL KEEP POPS IN FORECAST THROUGH TUESDAY AS UPPER TROUGH WILL INFLUENCE MID STATES WEATHER FIRST PART OF WORK WEEK. MID STATES WEATHER AFTER TUESDAY WILL LIKELY HINGE ON THE EVENTUAL TRACK OF IVAN. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, Sep 12, 5:30 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN SEP 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRESENT TPC FORECAST HAS THE REMNANTS OF HURRICANE IVAN PASSING TO THE EAST OF MIDDLE TENNESSEE THURSDAY NIGHT. FLOODING COULD BECOME A PROBLEM IN THE EASTERN ZONES OF THE MID STATE. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAYBE NEEDED THURSDAY IF THE REMNANTS OF IVAN PASSES OUR WAY. 31 31
In the hours before
Local storm report, Sep 12, 2:22 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MCEWEN 36.11N 87.64W
09/12/2004 1.00 INCH HUMPHREYS TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED LARGE HAIL TO QUARTER SIZE AT
MCEWEN BETWEEN 150 PM AND 210 PM.
&&
DRMLocal storm report, Sep 12, 3:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BIG SANDY 36.23N 88.09W
09/12/2004 1.75 INCH BENTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL AT BIG SANDY.
&&
DRMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 54 min |
| Sep 12, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 59 min |
| Sep 12, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 48 min |
| Sep 12, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 45 min |
| Sep 12, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 32 min |
| Sep 12, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 32 min |
| Sep 12, 4:57 PM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Sep 12, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 29 min |
| Sep 12, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 32 min |
| Sep 12, 5:47 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Sep 12, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 29 min |
| Sep 12, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 21 min |
| Sep 12, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.